MAUDE Adverse Event Report: LIVANOVA CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVE
Model Number ART23SMT
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Death (1802); Tachycardia (2095)
Date of Event 12/07/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
The solo smart 23 was implanted without success.Intra-operative tee showed the leaflets did not open correctly.The solo smart 23 was explanted and a solo smart 21 was implanted.The right ventricle regained its own rhythm, however the left ventricle was completely non-functional.The patient remained on bypass and was eventually switched to ecmo and transferred to baylor for emergent l-vad, however expired shortly after arriving.
 
Additional Manufacturer Narrative
The partial manufacturing and material records for the solo smart heart valve, model #icv1248 , s/n # (b)(4) were pulled and reviewed by quality engineering at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1248) solo smart heart valve at the time of manufacture and release.Based on the results of the document review performed, no manufacturing deficits were identified.From the event description, mis-sizing may have been a contributing factor in this event, but this cannot be confirmed.The reported tachycardia may have been a procedure-related complication; however, this also cannot be confirmed, and as the device was not available for return, the root cause of the event ultimately cannot be determined.Device not available for return.
 
Event or Problem Description
A solo smart 23 was implanted without success.Upon releasing the cross-clamp, the patient became tachycardic, requiring multiple defibrillations, with the right ventricle not ejecting.Intra-operative tee showed the leaflets did not open correctly.The solo smart 23 was explanted and a solo smart 21 was implanted.The right ventricle regained its own rhythm, however the left ventricle was completely non-functional.The patient remained on bypass and was eventually switched to ecmo and transferred to baylor for emergent l-vad, however expired shortly after arriving.

Brand Name
SOLO SMART STENTLESS HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7236142
Report Number3004478276-2018-00121
Device Sequence Number13487796
Product Code LWR
UDI-Device Identifier00896208000474
UDI-Public(01)00896208000474(240)ICV1248(17)200124
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/20/2020
Device Model NumberART23SMT
Device Catalogue NumberICV1248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age54 YR